Alert archive / Minnesota / River Flood Warnings in 2011

River Flood Warning 43, NWS Grand Forks, ND

May 24, 2011Wilkin County, Minnesota; Richland County, North Dakota

NWS Grand Forks, ND issued this river flood warning at May 24, 2011, 10:27 AM CDT for Wilkin County, Minnesota; Richland County, North Dakota. It took effect at May 25, 2011, 1:00 AM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
May 24, 2011, 10:27 AM CDT (15:27 UTC)
In effect from
May 25, 2011, 1:00 AM CDT
Expired
May 25, 2011, 7:33 PM CDT
In force
19 hr
Issued by
NWS Grand Forks, ND
Flood severity
Minor

Counties Wilkin County, MN, Richland County, ND

The river

Written for the forecast point Red River of the North at Wahpeton (WHNN8). The gauge peaked at 10.01 ft at May 25, 2011, 1:00 AM CDT.

actionminormoderate10121405/2405/2505/2605/27
Action stage
9.5 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05051500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WGUS43 KFGF 241527
FLWFGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1027 AM CDT TUE MAY 24 2011

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A NEW 
FLOOD WARNING FOR 

THE RED RIVER AT WAHPETON AFFECTING WILKIN AND RICHLAND COUNTIES...

.LOCAL RUNOFF FROM RECENT RAINFALL HAS LED TO A RISE IN THE RED RIVER
AT WAHPETON. THE RIVER IS EXPECTED TO RISE JUST ABOVE MINOR FLOOD
STAGE IN THE NEXT FEW DAYS BEFORE FALLING.

  A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION 
  WILL BE ISSUED SHORTLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC167-NDC077-241827-
/O.NEW.KFGF.FL.W.0043.110525T1200Z-110530T0000Z/
/WHNN8.1.ER.110525T1200Z.110526T1200Z.110529T1200Z.NO/
1027 AM CDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RED RIVER AT WAHPETON.
* FROM WEDNESDAY MORNING TO SUNDAY EVENING.
* AT 9:30 AM TUESDAY THE STAGE WAS 9.9 FEET. 
* MINOR FLOOD STAGE IS 10.0 FEET.
* FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW MORNING
  AND CONTINUE TO RISE TO NEAR 10.1 FEET BY THURSDAY MORNING. THE RIVER
  WILL THEN FALL BELOW FLOOD STAGE BY SUNDAY MORNING.

$$
3 follow-up statements
205 
WGUS83 KFGF 241538
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1038 AM CDT TUE MAY 24 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

  THIS IS A EXTENSION TO THE CURRENT WARNINGS FOR...
   THE RED RIVER AT OSLO AFFECTING MARSHALL...WALSH...POLK AND GRAND 
FORKS COUNTIES
   THE RED RIVER AT DRAYTON AFFECTING MARSHALL...WALSH...KITTSON AND 
PEMBINA COUNTIES
   THE RED RIVER AT PEMBINA AFFECTING KITTSON AND PEMBINA COUNTIES
   THE SHEYENNE RIVER AT WEST FARGO DIVERSION AFFECTING CASS COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

  THIS IS A FOLLOW-UP STATEMENT TO THE CURRENT WARNINGS FOR...
   THE RED RIVER AT WAHPETON AFFECTING WILKIN AND RICHLAND COUNTIES
   THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES

.RUNOFF FROM RECENT RAINFALL CONTINUES TO CONTRIBUTE TO SOME MINOR 
RISES ON AREA RIVERS. OTHERWISE THE MAINSTEM RED RIVER STILL REMAINS
HIGH IN THE NORTHERN RED RIVER VALLEY.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC167-NDC077-260338-
/O.CON.KFGF.FL.W.0043.110525T1200Z-110530T0000Z/
/WHNN8.1.ER.110525T1200Z.110526T1200Z.110529T1200Z.NO/
1038 AM CDT TUE MAY 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT WAHPETON.
* FROM WEDNESDAY MORNING TO SUNDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 9:30 AM TUESDAY THE STAGE WAS 9.9 FEET. 
* MINOR FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW MORNING
  AND CONTINUE TO RISE TO NEAR 10.1 FEET BY THURSDAY MORNING. THE RIVER
  WILL THEN FALL BELOW FLOOD STAGE BY SUNDAY MORNING.
* IMPACT STATEMENT(S) - AT 10.0 FEET, FLOOD WARNING STAGE...MINOR.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         05/25  05/26  05/27  05/28  05/29  05/30  05/31

RED RIVER
  WAHPETON          10.0   10.1   10.1   10.1   10.0    9.9    9.8

$$

MNC027-NDC017-260337-
/O.CON.KFGF.FL.W.0008.000000T0000Z-000000T0000Z/
/FGON8.3.SM.110329T2115Z.110409T2315Z.000000T0000Z.NO/
1038 AM CDT TUE MAY 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT FARGO.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 AM TUESDAY THE STAGE WAS 19.1 FEET. 
* MINOR FLOODING IS OCCURRING AND FOR THE NEXT 7 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.3 FEET BY 
  SATURDAY MORNING THEN BEGIN FALLING.
* IMPACT STATEMENT(S) - AT 19.0 FEET, FARGO...LOW-LEVEL DAM SOUTH OF 
  MAIN AVENUE IS UNDERWATER.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         05/25  05/26  05/27  05/28  05/29  05/30  05/31

RED RIVER
  FARGO             19.0   19.0   19.1   19.3   19.3   19.3   19.2

$$

MNC089-119-NDC035-099-260337-
/O.EXT.KFGF.FL.W.0010.000000T0000Z-110529T1800Z/
/OSLM5.3.SM.110330T1122Z.110415T0230Z.110529T0600Z.NR/
1038 AM CDT TUE MAY 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT OSLO.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 AM TUESDAY THE STAGE WAS 26.3 FEET. 
* MINOR FLOODING IS OCCURRING AND FOR THE NEXT 7 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 26.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.6 FEET BY 
  THURSDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  SUNDAY MORNING.
* IMPACT STATEMENT(S) - AT 26.0 FEET, FLOOD WARNING STAGE...MINOR. 
  COUNTY ROAD 2 SOUTH OF OSLO IS CLOSED IN SECTIONS 2 AND 11 OF 
  PULASKI TOWNSHIP.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         05/25  05/26  05/27  05/28  05/29  05/30  05/31

RED RIVER
  OSLO              26.1   26.4   26.6   26.4   25.8   25.2   24.7

$$

MNC069-089-NDC067-099-260337-
/O.EXT.KFGF.FL.W.0016.000000T0000Z-110528T0600Z/
/DRTN8.3.SM.110404T1833Z.110419T2115Z.110527T1800Z.NO/
1038 AM CDT TUE MAY 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT DRAYTON.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:45 AM TUESDAY THE STAGE WAS 34.0 FEET. 
* MINOR FLOODING IS OCCURRING AND FOR THE NEXT 7 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 32.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY EARLY AFTERNOON.
* THERE IS NO CREST FORECAST FOR THIS 7-DAY PERIOD.


&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         05/25  05/26  05/27  05/28  05/29  05/30  05/31

RED RIVER
  DRAYTON           33.6   33.0   32.2   31.7   31.3   31.0   30.7

$$

MNC069-NDC067-260337-
/O.EXT.KFGF.FL.W.0018.000000T0000Z-110526T1800Z/
/PBNN8.3.SM.110406T2118Z.110425T1730Z.110526T0600Z.NO/
1038 AM CDT TUE MAY 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT PEMBINA.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 AM TUESDAY THE STAGE WAS 42.3 FEET. 
* MINOR FLOODING IS OCCURRING AND FOR THE NEXT 7 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 42.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE A SLOW FALL.
* IMPACT STATEMENT(S) - AT 42.0 FEET, FLOOD WARNING STAGE...MINOR.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         05/25  05/26  05/27  05/28  05/29  05/30  05/31

RED RIVER
  PEMBINA           42.2   41.9   41.5   41.1   40.5   39.7   39.0

$$

NDC017-250600-
/O.EXT.KFGF.FL.W.0026.000000T0000Z-110525T0600Z/
/WFON8.3.SM.110405T1640Z.110425T0930Z.110524T1800Z.NO/
1038 AM CDT TUE MAY 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE SHEYENNE RIVER AT WEST FARGO DIVERSION.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 AM TUESDAY THE STAGE WAS 18.0 FEET. 
* MINOR FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE A SLOW FALL.
* IMPACT STATEMENT(S) - AT 18.0 FEET, FLOOD WARNING STAGE...MINOR. 
  AGRICULTURAL DAMAGE STARTS.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         05/25  05/26  05/27  05/28  05/29  05/30  05/31

SHEYENNE RIVER
  WEST FARGO DIVER  17.8   17.6   17.4   17.3   17.3   17.2   17.2

$$
249 
WGUS83 KFGF 250259
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
959 PM CDT TUE MAY 24 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...
  
   THE RED RIVER AT WAHPETON AFFECTING WILKIN AND RICHLAND COUNTIES
   THE RED RIVER AT OSLO AFFECTING MARSHALL...WALSH...POLK AND GRAND 
   FORKS COUNTIES
   THE RED RIVER AT PEMBINA AFFECTING KITTSON AND PEMBINA COUNTIES
   THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES
   THE RED RIVER AT DRAYTON AFFECTING MARSHALL...WALSH...KITTSON AND 
   PEMBINA COUNTIES

.THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC167-NDC077-261459-
/O.EXT.KFGF.FL.W.0043.110525T0600Z-110528T0000Z/
/WHNN8.1.ER.110525T0600Z.110526T0000Z.110527T1200Z.NO/
959 PM CDT TUE MAY 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT WAHPETON.
* FROM LATE TONIGHT TO FRIDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  9:30 PM TUESDAY THE STAGE WAS 10.0 FEET. 
* MINOR FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO A CREST NEAR 10.1 FEET BY TOMORROW EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING.
* IMPACT STATEMENT(S) - AT 10.0 FEET, FLOOD WARNING STAGE...MINOR.

&& 

DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         05/25  05/26  05/27  05/28  05/29  05/30  05/31

RED RIVER
  WAHPETON          10.1   10.0    9.9    9.8    9.8    9.7    9.7

$$

MNC027-NDC017-261458-
/O.CON.KFGF.FL.W.0008.000000T0000Z-000000T0000Z/
/FGON8.3.SM.110329T2115Z.110409T2315Z.000000T0000Z.NO/
959 PM CDT TUE MAY 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT FARGO.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:15 PM TUESDAY THE STAGE WAS 19.0 FEET. 
* MINOR FLOODING IS OCCURRING AND FOR THE NEXT 7 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.4 FEET BY 
  SATURDAY EARLY AFTERNOON THEN BEGIN FALLING.
* IMPACT STATEMENT(S) - AT 19.0 FEET, FARGO...LOW-LEVEL DAM SOUTH OF 
  MAIN AVENUE IS UNDERWATER.

&& 

DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         05/25  05/26  05/27  05/28  05/29  05/30  05/31

RED RIVER
  FARGO             19.0   19.1   19.3   19.4   19.3   19.1   18.9

$$

MNC089-119-NDC035-099-261458-
/O.EXT.KFGF.FL.W.0010.000000T0000Z-110529T2100Z/
/OSLM5.3.SM.110330T1122Z.110415T0230Z.110529T0900Z.NR/
959 PM CDT TUE MAY 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT OSLO.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:15 PM TUESDAY THE STAGE WAS 26.3 FEET. 
* MINOR FLOODING IS OCCURRING AND FOR THE NEXT 5 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 26.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.7 FEET BY 
  EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  MORNING.
* IMPACT STATEMENT(S) - AT 26.0 FEET, FLOOD WARNING STAGE...MINOR. 
  COUNTY ROAD 2 SOUTH OF OSLO IS CLOSED IN SECTIONS 2 AND 11 OF 
  PULASKI TOWNSHIP.

&& 

DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         05/25  05/26  05/27  05/28  05/29  05/30  05/31

RED RIVER
  OSLO              26.4   26.6   26.7   26.3   25.4   24.8   24.2

$$

MNC069-089-NDC067-099-261458-
/O.CON.KFGF.FL.W.0016.000000T0000Z-110528T0600Z/
/DRTN8.3.SM.110404T1833Z.110419T2115Z.110527T1800Z.NO/
959 PM CDT TUE MAY 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT DRAYTON.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:45 PM TUESDAY THE STAGE WAS 33.7 FEET. 
* MINOR FLOODING IS OCCURRING AND FOR THE NEXT 3 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 32.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY EARLY AFTERNOON.
* IMPACT STATEMENT(S) - AT 32.0 FEET, MINOR FLOOD STAGE. AGRICULTURAL 
  DAMAGE STARTS. 

&& 

DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         05/25  05/26  05/27  05/28  05/29  05/30  05/31

RED RIVER
  DRAYTON           33.2   32.5   31.8   31.4   31.1   30.9   30.5

$$

MNC069-NDC067-251449-
/O.EXT.KFGF.FL.W.0018.000000T0000Z-110525T1449Z/
/PBNN8.3.SM.110406T2118Z.110425T1730Z.110525T0249Z.NO/
959 PM CDT TUE MAY 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT PEMBINA.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:30 PM TUESDAY THE STAGE WAS 42.0 FEET. 
* THIS RIVER LOCATION IS EXPERIENCING MINOR FLOODING NOW...
  BUT IS FORECAST TO FALL TO BELOW FLOOD STAGE WITHIN THE NEXT 6 
  HOURS.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  WEDNESDAY MORNING.
* IMPACT STATEMENT(S) - AT 42.0 FEET, FLOOD WARNING STAGE...MINOR.

&& 

DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         05/25  05/26  05/27  05/28  05/29  05/30  05/31

RED RIVER
  PEMBINA           41.7   41.3   40.9   40.3   39.6   39.0   38.4

$$
CLUB FARGO GRAND FORKS
958 
WGUS83 KFGF 260033
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
733 PM CDT WED MAY 25 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

 
  THIS IS A CANCELLATION FLOOD STATEMENT FOR THE CURRENT WARNINGS FOR 
  THE RED RIVER AT WAHPETON AFFECTING WILKIN AND RICHLAND COUNTIES
  

.DRIER WEATHER HAS ALLOWED RIVER LEVELS TO RECEDE ON THE RED RIVER
AT WAHPETON. THEREFORE...THE WARNING IS CANCELLED.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC167-NDC077-260103-
/O.CAN.KFGF.FL.W.0043.000000T0000Z-110528T0000Z/
/WHNN8.1.ER.110525T0330Z.110525T1030Z.110525T1307Z.NO/
733 PM CDT WED MAY 25 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE RED RIVER AT WAHPETON.
* AT  6:30 PM WEDNESDAY THE STAGE WAS 9.9 FEET. 
* FELL BELOW FLOOD STAGE AT  8:07 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.7 FEET BY FRIDAY 
  MORNING.
* THERE IS NO CREST FORECAST FOR THIS 7-DAY PERIOD.
* IMPACT STATEMENT(S) - AT 10.0 FEET...FLOOD WARNING STAGE...MINOR.

&& 

DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                THU    FRI    SAT    SUN    MON    TUE    WED
(MONTH/DAY)         05/26  05/27  05/28  05/29  05/30  05/31  06/01

RED RIVER
  WAHPETON           9.8    9.6    9.5    9.5    9.5    9.5    9.4

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at May 24, 9:54 AM CDT, 33 minutes earlier.

Area forecast discussion, May 24, 9:54 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
954 AM CDT TUE MAY 24 2011

.DISCUSSION...

THE MAIN CHALLENGE TODAY WILL BE CLOUD TRENDS AND TEMPS. A COLD
LATE MAY LOW LEVEL AIRMASS HAS MOVED INTO THE REGION. THERE IS A
PRONOUNCED SUBSIDENCE INVERSION ABOVE 800MB...AND PLENTY OF
MOISTURE TRAPPED BENEATH INVERSION ON THE 12Z INL SOUNDING. MOST
AREAS SHOULD REMAIN CLOUDY THROUGH MUCH OF THE DAY GIVEN THIS
MOISTURE AND LOW CONVECTIVE TEMPS IN THE 50S IF ANY BREAKS
DEVELOP. THE RUC IS PICKING UP ON THIS SOMEWHAT...WITH THE NAM WAY
TOO DRY AND THE 06Z GFS A BIT BETTER. WILL LOWER MAX TEMPS TODAY
AND INCREASE SKY COVER...WITH SOME GRADUAL THINNING EXPECTED LATE
IN THE DAY. TEMPS MAY EVEN STAY A BIT COOLER THAN WE HAVE...GIVEN
THE THICK CLOUDS AND COOL ADVECTION.

&&

.AVIATION...

MVFR CIGS ACROSS ALL BUT FAR SE FA TO LINGER THIS AM WITH SOME
LIFTING/SCATTERING OF CIGS BY LATE MORNING. CONFIDENCE HOWEVER NOT
ALL THAT HIGH SO PLENTY OF UNCERTAINTY ON DEGREE OF CLOUD BREAK
UP.

&&

.HYDROLOGY...

THE WATER LEVELS ALONG THE MAIN-STEM RED RIVER AND ITS NORTH DAKOTA
AND MINNESOTA TRIBUTARIES WILL CONTINUE TO RECEDE OVER THE COMING
DAYS. DRY WEATHER IS FORECAST THE NEXT FEW DAYS...SO NO SIGNIFICANT
CHANGES TO THE FORECASTS ARE EXPECTED THROUGH THE MIDDLE OF THE WEEK.

&&

.PREV DISCUSSION... /ISSUED 245 AM CDT TUE MAY 24 2011/

DISCUSSION...FORECAST CHALLENGE CONCERNS CLOUD TRENDS/TEMPERATURES.
MODELS IN FAIR AGREEMENT WITH MAIN FEATURES THROUGH SHORT/MID TERM.
IN THE NEAR TERM MODELS STRUGGLING WITH RH FIELDS/CLOUD TRENDS WITH
OLD ECMWF AND HIGH RESOLUTION RAPID REFRESH MODELS DOING THE BEST
AND WILL FOLLOW.

CLOUD TRENDS AND RESULTING TEMPERATURES WILL BE MAIN CHALLENGE
TODAY. SCT CLOUDS GENERALLY ACROSS SE QUARTER OF FA WITH REMAINDER
UNDER MVFR CIGS WITH BACK EDGE NORTHWARD INTO NEARLY CENTRAL
MB/SASK. ECMWF AND HIGH RES RAPID REFRESH ATTEMPT TO BRING SOME
DRYING INTO VALLEY REGION LATER THIS MORNING WITH LIFTING/SCATTERING
CLOUD COVER. COLUMN WARMS SLIGHTLY AND ANY SOLAR SHOULD ALLOW FOR
MODEST RECOVERY. WITH UNCERTAINTY IN DEGREE OF CLEARING WILL LEAN
WITH PERSISTENCE WITH MAXIMUM TEMPERATURE FORECAST WHICH IS PRETTY
CLOSE TO NUMERICAL GUIDANCE. WINDS THROUGH MIXED LAYER QUITE A BIT
LIGHTER (AROUND 10KTS) SO WINDS WILL NOT BE AN ISSUE.

MODELS CONTINUE TO ADVERTISE DRYING THROUGH THE COLUMN INTO MIDWEEK
AS HIGH PRESSURE INFLUENCES REGION. THIS SHOULD ALLOW FOR FAIRLY
CLEAR SKIES HOWEVER WITH RELATIVELY COOL COLUMN TEMPERATURES WILL
RANGE BLO AVERAGE THROUGH THE SHORT TERM. WILL NEED TO BE MONITORING
FOR SPOTTY FROST POTENTIAL. FAVORED LOCATION APPEARS TO BE ACROSS
NORTHERN FA IN COOLER COLUMN AND LESS MIXING AT NIGHT BEING CLOSER
TO HIGH CENTER.

LATEST MODEL RUNS NOT AS AGGRESSIVE IN DROPPING COLDER AIR INTO FA
ESPECIALLY AFTER MIDWEEK SO CONFIDENCE NOT HIGH ENOUGH AT THIS POINT
FOR ANY HEADLINES.

CHANCES FOR PCPN RETURN FRIDAY AND INTO HOLIDAY WEEKEND AS UPPER LOW
AFFECTS FA. TIMING LOOKS A LITTLE SLOWER SO WILL BE PULLING POPS FOR
EARLY THURSDAY EVENING. FARTHER INTO THE PERIOD MODELS DIVERGE ON
SOLUTIONS. WITH SLOWER TIMING WILL NEED TO EXTEND POPS INTO FRIDAY
NIGHT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

DK
Hazardous weather outlook, May 24, 6:56 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
656 AM CDT TUE MAY 24 2011

MNZ002-003-022>024-027>032-040-NDZ028>030-038-039-049-052-053-
251200-
NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
656 AM CDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A FEW RIVER POINTS ALONG THE RED RIVER REMAIN IN MINOR FLOOD STAGE
ALTHOUGH LEVELS ARE CONTINUING TO SLOWLY FALL.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RETURN TO THE REGION
LATE IN THE WORK WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

RIVER LEVELS WILL CONTINUE TO FALL DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ001-004>009-013>017-NDZ006>008-014>016-024-026-027-054-251200-
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-WESTERN WALSH-
656 AM CDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A FEW RIVER POINTS ALONG THE RED RIVER REMAIN IN MINOR FLOOD STAGE
ALTHOUGH LEVELS ARE CONTINUING TO SLOWLY FALL.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SOME PATCHY FROST
IS POSSIBLE TONIGHT GENERALLY ALONG AND NORTH OF HIGHWAY 2.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RETURN TO THE REGION
LATE IN THE WORK WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

RIVER LEVELS WILL CONTINUE TO FALL DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 2:46 PM CDTFrost AdvisoryFGFBeltrami, Kittson, Lake of the Woods, Marshall, Pennington, Polk and 2 more17 hr

Nearby

River Flood Warnings in Minnesota, 2011River Flood Warnings in North Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.